Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Facial WastingFacial Wasting
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV drugs preventing effectiveness of Sculptra?
Dec 17, 2005

Three years ago at this time, I was in the middle of 3 individual treatement sessions of Sculptra for facial fat loss, most would have considered severe. At the time, I was on a drug holiday from d4t, 3tc, and Viracept, and the results of the Sculptra treatments were life changing.

I have since returned to a drug regime of Truvada and Sustiva, and began to notice the need to return for a Sculptra "touch-up" treatment, which I understood to expect after about 2 years after the initial treatments. I recently have been through three treatments, none of which have shown any positive effect. Could Truvada and/or Sustiva be the new side effect nightmare culprit that Zerit was several years ago? Can you suggest drugs that would be appropriate substitutes for Sustiva and Truvada that may be less likely to contribute to lipoatrophy? Thank you (this web site has helped me for literally years--HIV + May/91,currently 580cd4, 34%,VL=0!...you are all special and talented)

Response from Dr. Henry

We don't have much information about the effect of Sustiva/Truvada in comparison to other newer HIV regimens onthe specific issue of effect on facial atrophy so I can't with any confidence recommend another regimen which would perform better. Many factors other than the HIV regimen (age, how low the CD4 count evere went, time with HIV, perhaps race, immune reconstitution) have been shown to impact facial atrophy so the situation can be complicated and frustrating since some of those factors can't be manipulated. Simiarly, I have seen no data suggesting that Sustiva/Truvada spcifically interferes with results achieved with Scupltra. KH



Previous
Stigmatizing Lipo
Next
Please Help me

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement